Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 23, 2006, 6:04 PM CDT for Lipscomb County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2006, 6:04 PM CDT (23:04 UTC)
- Expired
- Apr 23, 2006, 7:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Lipscomb County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 6:05 PM CDT | HAIL 1.75 | 12 Sw Lipscomb, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -536 J/kg
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KAMA 232304
SVRAMA
TXC295-240000-
/O.NEW.KAMA.SV.W.0013.060423T2304Z-060424T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
604 PM CDT SUN APR 23 2006
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS
THIS INCLUDES THE CITY OF LIPSCOMB
* UNTIL 700 PM CDT
* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLFBALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES SOUTHWEST OF LIPSCOMB....AND MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIGGINS
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3607 9999 3607 10052 3625 10052 3632 10054
3633 10052 3637 10033 3642 10017 3642 10012
3646 10000
$$
JOHNSON/KRAMAR2 follow-up statements
000
WWUS54 KAMA 232309
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
608 PM CDT SUN APR 23 2006
TXC295-240000-
/O.CON.KAMA.SV.W.0013.000000T0000Z-060424T0000Z/
LIPSCOMB TX-
608 PM CDT SUN APR 23 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR LIPSCOMB COUNTY...
AT 605 PM CDT...TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE
HAIL AT THE INTERSECTION OF HIGHWAYS 83 AND 23. THIS STORM WAS
LOCATED 11 MILES SOUTHWEST OF LIPSCOMB....MOVING NORTHEAST AT 20 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3607 9999 3607 10052 3625 10052 3632 10054
3633 10052 3637 10033 3642 10017 3642 10012
3646 10000
$$
KRAMAR/JOHNSON000 WWUS54 KAMA 232342 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 638 PM CDT SUN APR 23 2006 TXC295-240000- /O.CON.KAMA.SV.W.0013.000000T0000Z-060424T0000Z/ LIPSCOMB TX- 638 PM CDT SUN APR 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR LIPSCOMB COUNTY... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF HIGGINS...OR ABOUT 14 MILES NORTHEAST OF CANADIAN....MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY SOUTHERN PORTIONS OF LIPSCOMB COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3607 9999 3609 10037 3627 10017 3634 10002 $$ KRAMAR/JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 4:04 PM CDT, 2 hours earlier.
Area forecast discussion, Apr 23, 4:04 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 404 PM CDT SUN APR 23 2006 .DISCUSSION... MOISTURE OVER EASTERN PANHANDLES NOT QUITE AS DEEP AS MODEL FORECASTS...HOWEVER DEEPENING SURFACE LOW OVER SOUTHEASTERN COLORADO AND NORTHEASTERN NEW MEXICO WILL FOSTER CONTINUED RETREAT OF DRYLINE. INCREASED CONVERGENCE ALONG THE DRYLINE GIVING RISE TO CONGESTUS/CB DEVELOPMENT AND AS CONVECTIVE TEMP IS REACHED WILL SEE STRONG/SEVERE STORMS DEVELOP...WITH CONCERNS OF LARGE HAIL AND DAMAGING WINDS. STRONGEST WINDS ALOFT WILL OVERSPREAD BY EARLY THIS EVENING AND MAY HELP DEVELOP MORE COVERAGE OF STORMS THROUGH THE EVENING. COLD FRONT WELL AHEAD OF SCHEDULE WITH NORTH AND NORTHEAST WINDS REPORTED AS FAR SOUTH AS DENVER. EXPECT FRONT TO CONTINUE ON THIS ACCELERATED TRACK AND BE THROUGH THE OKLAHOMA PANHANDLE BY 12Z MONDAY...WITH PROGRESSION THROUGH THE REST OF THE FORECAST AREA BY MIDDAY. MOISTURE IS EXPECTED TO SHUNT EAST AS SFC LOW MOVES EAST...BUT LINGERING MOISTURE IN THE EASTERN ZONES MAY INTERACT WITH THE FRONT THROUGH THE DAY...AND HAVE MANIPULATED POPS ON MONDAY FOR SHOWER ACTIVITY. CLOUD COVER EXPECTED TO INCREASE AS COLD AIR MOVES IN...AND SO TEMPERATURES WERE LOWERED SLIGHTLY FOR MONDAY. CANADIAN ORIGIN AIR WILL MOVE IN BEHIND THE FRONT...WITH CONTINUED CLOUD COVER. 850 MB TEMPS SUGGEST COLD OVERNIGHT LOWS FOR TUESDAY AND WEDNESDAY...AND HAVE CHOSEN MIN AND MAX TEMPS ON THE LOW SIDE OF GUIDANCE FOR THESE PERIODS. SFC RIDGE THEN MOVES OFF AND SOUTHERLY WINDS RESUME AHEAD OF NEXT SYSTEM. SLOW WARMUP CONSEQUENTLY EXPECTED THROUGH REST OF WORK WEEK AS MOISTURE SLOWLY RETURNS. INCREASING CLOUD COVER AHEAD OF APPROACHING UPPER SYSTEM BEGINS THURSDAY EVENING. MODELS APPEAR TO BE SLOWING EJECTION OF UPPER LOW OVER SOUTHERN CALIFORNIA...AS RIDGE BUILDS IN TO ITS NORTH AND GIVES THE IMPRESSION OF CUTTING OFF THE CIRCULATION. WITH INCREASED CLOUD COVER...HAVE LOWERED MAX TEMPS OFF OF GUIDANCE A FEW DEGREES FOR THE EXTENDED PERIODS. ANOTHER FRONT PASSES THROUGH FRIDAY IN ADVANCE OF APPROACHING SYSTEM...AND MAY INSPIRE SHOWER FORMATION LATE IN THE FORECAST PERIOD. HAVE CONTINUED SLIGHT CHANCE POPS ACCORDINGLY FROM PREVIOUS FORECAST. OTHERWISE MEX NUMBERS LOOKED GOOD AND WERE ACCEPTED. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 54 74 36 59 / 30 10 10 0 BEAVER OK 57 61 36 60 / 20 20 10 0 BOISE CITY OK 50 59 32 56 / 20 10 10 0 BORGER TX 59 71 41 61 / 30 10 10 0 BOYS RANCH TX 54 72 39 61 / 20 10 10 0 CANYON TX 52 76 38 61 / 30 10 10 0 CLARENDON TX 62 80 42 62 / 40 20 10 0 DALHART TX 50 66 35 58 / 20 10 10 0 GUYMON OK 51 62 34 59 / 20 10 10 0 HEREFORD TX 53 74 37 61 / 20 10 10 0 LIPSCOMB TX 59 73 37 62 / 40 20 10 0 PAMPA TX 61 71 39 59 / 40 10 10 0 SHAMROCK TX 64 80 44 63 / 30 20 10 0 WELLINGTON TX 65 82 47 65 / 20 20 10 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && KRAMAR
Hazardous weather outlook, Apr 23, 3:41 PM CDT, 2 hours 23 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 341 PM CDT SUN APR 23 2006 OKZ001>003-TXZ001>020-240000- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 341 PM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT FOR THE CENTRAL AND EASTERN OKLAHOMA AND TEXAS PANHANDLES... ELEVATED FIRE DANGER CONDITIONS WILL CONTINUE ACROSS THE WESTERN PANHANDLES AS A DRYLINE REMAINS EAST OF THIS AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE PANHANDLES THROUGH TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS BEGINNING THURSDAY NIGHT ACROSS THE SOUTHWEST TEXAS PANHANDLE. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND FRIDAY NIGHT. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SEVERE STORM SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT ACROSS THE PANHANDLES. ALSO...EMERGENCY RESPONDERS AND FIRE FIGHTERS SHOULD MONITOR WEATHER FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE THROUGH EARLY THIS EVENING DUE TO THE INCREASED FIRE DANGER. GOEHRING
In the hours before
Local storm report, Apr 23, 1:06 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
106 PM CDT SUN APR 23 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 8 NW DALHART 36.14N 102.62W
04/22/2006 E0.88 INCH DALLAM TX COOP OBSERVER
DIME TO NICKEL HAIL REPORTED...5 MINUTE DURATION
&&
MRKSpecial weather statement, Apr 23, 4:58 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 458 PM CDT SUN APR 23 2006 TXZ009-232245- ROBERTS TX- 458 PM CDT SUN APR 23 2006 ...STRONG THUNDERSTORM IN ROBERTS COUNTY... A STRONG THUNDERSTORM WAS LOCATED 21 MILES NORTHWEST OF MIAMI AT 458 PM CDT...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHERN ROBERTS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MJ/MRK
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:36 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 31 min |
| Apr 23, 5:35 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 40 min |
| Apr 23, 6:05 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 40 min |
| Apr 23, 6:43 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.